Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 276, NWS Lubbock, TX

August 8, 2005Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 8, 2005, 3:35 PM CDT for Parmer County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2005, 3:35 PM CDT (20:35 UTC)
Expired
Aug 8, 2005, 4:15 PM CDT
In force
40 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:30 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 8, 3:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT MON AUG 8 2005

.SHORT TERM...
WATER VAPOR IMAGERY CONTINUES TO ILLUSTRATE A SWATH OF MID-UPR LEVEL
DRYING LOCATED OVER MUCH OF THE FORECAST AREA AND POINTS UPSTREAM TO
THE NORTH AND NORTHWEST.  A LINE OF SCATTERED CONVECTION CONTINUES
TO DEVELOP AS CONDITIONAL INSTABILITY WITHIN THE AFOREMENTIONED AREA
REMAINS PRIME FOR DIURNAL CONVECTIVE DEVELOPMENT.  OTHERWISE...
IMPRESSIVE AND LONG-LIVED COMPLEX OF HEAVY RAIN PRODUCING
THUNDERSTORMS HAS ERODED OVER THE EAST AND SOUTHEAST FORECAST AREA
BETWEEN 1 AND 2 PM.  88D ESTIMATES AS HIGH AS 10 INCHES IN PORTIONS
OF STONEWALL COUNTY WITH 4 TO 6 INCHES ACROSS OTHER ISOLATED AREAS.
MAIN CONCERN WILL BE THIS EVENING/EARLY TONIGHT WITH LIGHT STEERING
CURRENTS ALOFT AND THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE
NORTHWEST/WESTERN SECTIONS OF THE FORECAST AREA.  THESE CELLS APPEAR
TO BE MORE OF THE DIURNAL/PULSE VARIETY...HOWEVER INVERTED-V HINT OF
THE 12Z AND MODEL THERMODYNAMIC PROFILES SUGGEST BRIEF GUSTY WINDS
POSSIBLE WITH A FEW OF THESE STORMS...SIMILAR TO THE 54 MPH WIND
GUSTS EXPERIENCED AT BOTH HART AND DIMMITT SUNDAY EVENING BETWEEN 6
AND 7 PM.  LINGERING MID-LEVEL TROF AXIS AND SUBTLE SHORTWAVE ENERGY
WILL CONTINUE TO IMPACT THE AREA LATE TONIGHT AND TOMORROW...
FOLLOWING THE DIURNAL DECAY OF ONGOING CONVECTION OUT WEST.  BML.10

.LONG TERM...
SHWTV TROF SHOULD BE SE OF THE AREA BY TUE EVE AND UPR RIDGE WILL BE
BUILDING IN FROM THE WEST. DESPITE RISING HEIGHTS/THICKNESS UNDER
THE UPR RIDGE...WILL BE FAIRLY CONSERVATIVE WITH THE WARMUP GIVEN
OUR WET SOILS/MATURING COTTON ACROSS MUCH OF THE CWA. LATEST GFS RUN
SEEMS TO HAVE DE-EMPHASIZED THE LINGERING TROF ACROSS
CENTRAL/EASTERN TX AND OF MORE INTEREST IS THE UPR RIDGE FLATTENING
ACROSS THE CENTRAL ROCKIES/PLAINS AS WESTERLY FLOW INCREASES DUE TO
SEVERAL SHTWVS DROPPING SE OUT OF WEST CANADA. THIS HAS SUPPORT FROM
THE 0Z ECMWF. ALTHOUGH THE ATMOSPHERE TENDS TO DRY OUT ABOUT ABOVE
700 MB OR SO...CANT RULE OUT ISOLD AFTN AND EVE TSTMS WED-THU DUE TO
RESIDUAL MOISTURE AND DIURNAL HEATING. RIDGING WILL GRADUALLY BE
REPLACED BY TROFFING AND SW FLOW ALOFT BY NEXT WEEKEND. THIS WILL
BRING INCREASING MID-LVL MOISTURE IN FROM THE SW THUS TSTM CHANCES
SHOULD BE ON THE RISE ACROSS THE SRN ROCKIES AND POSSIBLY INTO OUR
WESTERN COUNTIES. ANOTHER CONCERN IS THE POSSIBILITY OF A COLD FRONT
THAT MAY MAKE A RUN FOR THE SPLNS ON WED BUT MOST LIKELY WILL HANG
UP UNTIL A STRONG SHTWV TROF MOVING ACROSS THE NRN PLAINS BRINGS IT
BACK SOUTH SAT OR SUN. THIS MAY BRING US COOLER TEMPERATURES AND A
BETTER CHANCE FOR RAIN. HAVE TRENDED POPS UP AND TEMPS DOWN JUST
SLIGHTLY FOR SUN AND MON AWAITING FURTHER DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  90  65  93 /  50  20  10  10
TULIA         62  91  64  92 /  30  20  10  10
PLAINVIEW     65  90  67  92 /  30  20  10  10
LEVELLAND     66  89  64  93 /  30  20  10  10
LUBBOCK       66  89  67  93 /  30  30  10  10
BROWNFIELD    68  90  67  94 /  30  20  10  10
CHILDRESS     68  92  71  96 /  30  30  20  10
SPUR          69  92  70  95 /  30  30  20  10
ASPERMONT     69  92  72  95 /  30  40  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

10/33
Hazardous weather outlook, Aug 8, 6:00 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT MON AUG 8 2005

TXZ021>044-091100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...
SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE COURSE OF THE DAY
TODAY AND IN THE EVENING AND OVERNIGHT HOURS...MAINLY ACROSS AREAS
EAST OF INTERSTATE 27. ABUNDANT MOISTURE WILL CONTINUE TO BE
AVAILABLE...AND THIS COMBINED WITH THE EXPECTED SLOW-MOVING NATURE
OF THE THUNDERSTORMS SHOULD RESULT IN SOME LOCALLY HEAVY RAINFALL.
IN ADDITION INCREASED INSTABILITY LATE THIS AFTERNOON AND EARLY THIS
EVENING MAY ALLOW FOR SOME THUNDERSTORMS TO BECOME STRONG WITH
DOWNBURST WINDS AND SMALL HAIL POSSIBLE. HOWEVER NO SEVERE WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:35 AM CDTFlash Flood WarningLUBKing115 min
Aug 8, 11:55 AM CDTFlash Flood WarningLUBStonewall2 hr
Aug 8, 3:59 PM CDTSevere Thunderstorm WarningLUBBailey46 min
Aug 8, 4:31 PM CDTSevere Thunderstorm WarningLUBCochran59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.